Alert archive / Ohio / Small Craft Advisories in 2008
Small Craft Advisory 49, NWS Cleveland, OH
NWS Cleveland, OH issued this small craft advisory at Aug 20, 2008, 6:20 PM EDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Aug 20, 2008, 6:20 PM EDT (22:20 UTC)
- Expired
- Aug 21, 2008, 3:36 AM EDT
- In force
- 9 hr
- Issued by
- NWS Cleveland, OH
The text
As transmitted, in the capitals the NWS used until 2016.
000 WHUS71 KCLE 202220 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 620 PM EDT WED AUG 20 2008 LEZ142>149-210630- /O.NEW.KCLE.SC.Y.0049.080820T2220Z-080821T0800Z/ MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- 620 PM EDT WED AUG 20 2008 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM EDT THURSDAY. NORTHEAST WINDS OF 10 TO 20 KNOTS WITH WAVES OF 3 TO 5 FEET WILL CONTINUE THROUGH THE EVENING HOURS. CONDITIONS WILL IMPROVE LATE TONIGHT AS WINDS TURN TO THE SOUTHEAST AND DROP TO 10 TO 15 KNOTS AFTER MIDNIGHT. MARINERS OF SMALL VESSELS SHOULD STAY REMAIN IN DOCK TONIGHT. $$
1 follow-up statement
000 WHUS71 KCLE 210736 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 336 AM EDT THU AUG 21 2008 LEZ142>149-210845- /O.CAN.KCLE.SC.Y.0049.000000T0000Z-080821T0800Z/ MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- 336 AM EDT THU AUG 21 2008 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS AND WAVES DECREASED SLIGHTLY ON THE LAKE OVERNIGHT FALLING BELOW SMALL CRAFT ADVISORY. WINDS ON THE LAKE ARE EXPECTED TO BE EAST AT 10 TO 15 KNOTS WITH WAVES OF 2 TO 4 FEET THIS MORNING. THOUGH CHOPPY CONDITIONS ARE LIKELY THEY SHOULD REMAIN JUST BELOW SMALL CRAFT ADVISORY TODAY. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Aug 20, 3:14 PM EDT, 3 hours 6 minutes earlier.
Area forecast discussion, Aug 20, 3:14 PM EDT, 3 hours 6 minutes before
AREA FORECAST DISCUSSION...CORRECTED MARINE NATIONAL WEATHER SERVICE CLEVELAND OH 314 PM EDT WED AUG 20 2008 .SYNOPSIS... HIGH PRESSURE OVER LAKE ONTARIO WILL MOVE OVER NEW JERSEY THURSDAY AND STALL THERE THROUGH SATURDAY. A COLD FRONT WILL MOVE SOUTHEAST ACROSS THE AREA LATE SATURDAY NIGHT AND EARLY SUNDAY THEN ANOTHER HIGH WILL DROP SOUTHEAST OVER THE GREAT LAKES AND STALL THERE EARLY NEXT WEEK. && .NEAR TERM /UNTIL 6 AM THURSDAY/... MOISTURE AT THE CIRRUS LEVEL MAY PRODUCE PARTLY CLOUDY SKIES TONIGHT BUT SHOULD BE THIN SO MAY GO WITH MOSTLY CLEAR. OTHERWISE DRY WEATHER AND ANOTHER FAIRLY COOL NIGHT IN STORE WITH LOWS MOSTLY 50 TO 55 WITH A FEW UPPER 40S FOR THE INLAND NE AND MAYBE NEAR BJJ. && .SHORT TERM /6 AM THURSDAY THROUGH SUNDAY/... NOTHING TO PRODUCE PRECIP TIL COLD FRONT ARRIVES SAT NIGHT INTO SUNDAY. WILL ADJUST POPS TO SHOW RAMP-UP IN THREAT SAT AFTERNOON AS AIRMASS BECOMES MORE UNSTABLE. BEFORE THEN AIRMASS SHOULD STAY CAPPED FRIDAY...BUT AN ISOLATED TSRA COULD POSSIBLY MOVE OUT OF INDIANA AND SKIM THE NW FRINGE OF OUR AREA LATE IN THE DAY FRIDAY OR FRIDAY NIGHT BUT CURRENT THREAT LOOKS SMALL ENOUGH TO GENERALLY KEEP MENTION OUT OF FORECAST. GIVEN CURRENT TIMING OF THE FRONT BEST CHANCE FOR CONVECTIVE PRECIP LOOKS TO BE CENTERED ON SAT NIGHT THROUGH EARLY SUN AFTERNOON. THREAT MAY LINGER IN THE SOUTHERN COUNTIES LONG ENOUGH SUNDAY SO FOR NOW WONT SHOW ENDING OF THREAT THERE THROUGH EARLY SUNDAY EVENING. COMBINATION OF RISING TEMPS AND DEWPOINTS WILL START TO MAKE THE AIRMASS FEEL A LITTLE UNCOMFORTABLE FRIDAY AND MORE UNCOMFORTABLE SATURDAY AS THE HEAT INDEX CREEPS TOWARD THE MID 90S IN SOME AREAS. && .LONG TERM /SUNDAY NIGHT THROUGH WEDNESDAY/... BOTH GFS AND ECMWF SIMILAR IN CLEARING COLD FRONT THROUGH THE AREA SUNDAY NIGHT. GRADUALLY DIMINISHED POPS ACROSS THE AREA AND THEN HIGH PRESSURE BUILDS IN MONDAY. HIGH PRESSURE REMAINS IN CONTROL ACROSS THE AREA THROUGH MUCH OF THE PERIOD. TEMPS THROUGH THE PERIOD WILL BE NEAR NORMAL WITH HIGH PRESSURE IN CONTROL. && .AVIATION /18Z WEDNESDAY THROUGH MONDAY/... HIGH PRESSURE LOCATED OVER EASTERN GREAT LAKES WILL CONTINUE SLIDING EAST TOWARDS NEW ENGALND ON THURSDAY. HIGH PRESSURE WILL CONTINUE TO REMAIN IN CONTROL THROUGH THE TAF PERIOD WITH ONLY ISSUE FOR CLOUDS BEING SOME CIRRUS ACROSS WESTERN OH. DID MENTION SOME MVFR VSBYS FOR EASTERN SITES TONIGHT...BUT WITH HIGH MOVING OFF TO EAST AND NO LONGER OVERHEAD THIS WILL LIMIT WIDESPREAD FOG/BR. ALSO...EVEN A WEAK SE WIND OVERNIGHT WILL PROVIDE ADDITIONAL DRIER AIR ACROSS THE AREA AND KEEP PLACES FROM DROPPING BELOW MVFR VIS CATEGORY. OUTLOOK...VFR THURSDAY THROUGH SATURDAY. VFR WITH SCT MVFR POSSIBLE SAT NIGHT THRU SUN NIGHT WITH COLD FRONT. VFR CONDITIONS FOR MONDAY. && .MARINE... HIGH PRESSURE DOMINATES THE REGION THROUGH SATURDAY. I AM NOT ANTICIPATING MAJOR SMALL CRAFT CRITERIA CONDITIONS THROUGH MUCH OF THE NEXT 5 DAYS. THE EXCEPTION WILL BE ON SUNDAY NIGHT INTO MONDAY AFTER A COLD FRONT MOVES ACROSS THE LAKE. WINDS WILL PICK UP FROM THE NORTHEAST AND SMALL CRAFT ADVISORY CRITERIA WILL LIKELY BE MET WITH 4 TO 6 FOOT WAVES...ESPECIALLY WESTERN HALF OF THE LAKE. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...NONE. && SYNOPSIS...ADAMS NEAR TERM...ADAMS SHORT TERM...ADAMS LONG TERM...ABE AVIATION...ABE MARINE...LOMBARDY
Hazardous weather outlook, Aug 20, 5:17 AM EDT, 13 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 517 AM EDT WED AUG 20 2008 LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047- 089-PAZ001>003-210930- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD- OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND- HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD- RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX- ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- 517 AM EDT WED AUG 20 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Small Craft Advisories in Ohio, 2008Every small craft advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.